Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 99, NWS New Orleans, LA

June 2, 2003Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2003, 3:52 PM CDT for Iberville Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2003, 3:52 PM CDT (20:52 UTC)
Expired
Jun 2, 2003, 4:45 PM CDT
In force
53 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Iberville Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2003-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2003-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2019 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 022052
SVRNEW
LAC047-022145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT MON JUN 2 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 445 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF RAMAH...MOVING NORTHEAST AT 5 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3030 9160 3049 9165 3049 9147 3038 9136

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:45 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 2, 2:45 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 PM CDT MON JUN 2 2003

THE SURFACE LOW WAS OVER NORTHEASTERN OKLAHOMA/SOUTHWESTERN MISSOURI
WITH A COLD FRONT INTO TEXAS THIS AFTERNOON. STORMS WERE DEVELOPING
AHEAD OF THIS FEATURE FROM WESTERN TENNESSEE THROUGH CENTRAL TEXAS.
ALOFT THERE WAS A SHORTWAVE EXTENDING FROM SOUTHWESTERN MISSOURI
INTO NORTH-CENTRAL TEXAS.

THE MODELS HAVE BECOME MORE SIMILAR IN BRINGING THE COLD FRONT
THROUGH OUR CWA TUESDAY NIGHT...ALTHOUGH THE GFS APPEARS TO BE A
LITTLE FASTER. BOTH ALSO HINT AT A SECONDARY LOW FORMING ALONG THE
FRONT NEAR THE LOUISIANA/MISSISSIPPI COAST. PRECIP WATER VALUES ARE
FORECAST TO BE OVER 2 INCHES TONIGHT. AS THE SHORTWAVE
APPROACHES LATER TONIGHT STORMS SHOULD DEVELOP/MOVE INTO THE CWA.
BEHIND THE FRONT CHANCES OF PRECIP SHOULD DIMINISH TUESDAY EVENING
THROUGH THURSDAY.

SOUTHERLY FLOW WILL RETURN BY THURSDAY. THE GFS SHOWS A SERIES OF
SHORTWAVES MOVING THROUGH THE AREA THIS WEEKEND...INCREASING CHANCES
FOR THUNDERSTORMS.

MCB 73/87/66/87 5412    BTR 74/88/69/89 5412
MSY 75/88/72/88 5512    GPT 76/86/72/86 4522

.NEW...NONE
LA...NONE.
MS...NONE.

25
Hazardous weather outlook, Jun 2, 10:30 AM CDT, 5 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT AS A DISTURBANCE ALOFT MOVES SOUTHEAST INTO THE LOWER
MISSISSIPPI VALLEY AND ENCOUNTERS INCREASING MOISTURE AND
INSTABILITY.  AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...LOCALLY HEAVY RAINS OF ONE TO TWO INCHES IN A SHORT PERIOD
OF TIME WILL BE POSSIBLE MAINLY OVER SOUTHWESTERN MISSISSIPPI AND
PORTIONS OF EAST CENTRAL LOUISIANA MAINLY LATE AFTERNOON AND TONIGHT.
STRONG GUSTY WINDS TO 40 MPH WILL BE LIKELY WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING AND
AFTERNOON AS THE DISTURBANCE ALOFT PASSES THROUGH THE LOWER
MISSISSIPPI VALLEY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED.
STRONG THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWESTERN MISSISSIPPI
AND PORTIONS OF EAST CENTRAL LOUISIANA THIS WEEKEND AS ANOTHER
STRONG DISTURBANCE ALOFT AND AN ASSOCIATED COLD FRONT MOVES EASTWARD
INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:26 PM CDTSevere Thunderstorm WarningLIXWest Feliciana34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.